Duragesic patch...

Discussion in 'Fibromyalgia Main Forum' started by RLCarter03, Jun 13, 2003.

  1. RLCarter03

    RLCarter03 New Member

    I have been on vicoden, ultram and baclofen for my pain control for the longest time. Now there are problems with my liver tests. I am worried that the drinking in my younger days, and now all of the tylenol (and also was on depakote for bi-polar) has done some liver damage. Will know more when I see internist soon (hopefully soon). I tried a duragesic patch that belonged to my ex once and it was complete and total pain relief for 3 days. Actually felt like my "old" self again. Anybody here on the patch? I think it would be terribly hard to get from my doc, he doesn't even like the meds I am on. My so called pain specialist. Sometimes I wish these docs could walk just one day in our shoes...especially those of us who have a pain level like mine of about 7-9 on a usual day. Any advice? Thanks much and bless you all.
  2. turtis

    turtis New Member

    i used it for a year and the only reason that i stopped was becuse the patch was not sticking that well...but..with you liver problems which i have also ( Hepatitus C/ and cirrosis) i think that this would be the best thing out there

    good luck'

    turtis
  3. deniset524

    deniset524 New Member

    I've been on the patch for about a year...but still suffer from break through pain...I had trouble with the patch staying on as well, and my doc gave me a prescription that you wipe on skin to keep in try, it helps a bit...the patch allows continous meds to flow...pain is real, don't let your doc tell you otherwise...print out some of the items from this site and take them with you...no one should have to suffer...my thoughts are with you!!!
  4. littlerose

    littlerose New Member

    Hi, Yes my Dr. put me on the Duragesic patch. This month will be 4 month's, afte taking the vicoden, ultram, & several other's, plus the extra strenght tylenol & nothing seemed to even touch the pain. This Duragesic patch is a God sent for me, & I am so thankful for it!!! It doesn't remove all my pain, but instead of a pain level on a scale from 1-10, 10 being the worse, which my usually was, 10+ sometimes, which now is most days 5-6, with some days depending on weather, & what I did the day before may be higher. I am on so much medication, my doctor is trying to get me off of alot of it. So we reduced all the other pain medicine, except the tylenol, & reduced some others, to try the patch, (which is a controled substance, which makes it very hard to get from a Dr. I didn't know anything about it, until he mentioned it to me), & I am so very pleased with it. But the side affect's I do not like, but since I spend most of my day laying down I can put up with the side effect's, At least, like my Dr. said, I will be able to lay around with less pain than I had before." He was really hoping, that the pain level would be even lower. He thinks after I have been on it for a while it may go down a little more. Maybe, if you talked to your Dr. a little more he may see the light, m-a-y! I would like to mentioned to you about taking any medicine, expecially pain medication's, (unless it says not to) my Dr's. Has always told me to take it with milk, or some food, or both, but always put something in your stomach when you take tylenol, or other oral pain medication's, to help prevent damanage to the liver. Just a thought for you.
    Have a peaceful & restful, rest of the day!
    littlerose @};-
  5. swred5

    swred5 New Member

    That you wipe on? I have been using the strongest medical tape that I can find, and it still isn't lasting two days!! I live in Phoenix, and have oily skin to begin with, so summer only makes it worse.

    If your doctor will give it to you, hopefully it will do you good. I started using it about 6 months ago, with the 25 mcg. patches, changing them every 72 hours, now I am using the 50 mcg. patches and changing them every 48 hours, they just didn't last long enough for me. I have not really had any side effects, kind of light headed feeling until my body adjusted to it. I do have a problem with break thru pain, but he has given me 10 mg. of morphine IR to use when it is a problem.